News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Psychiatric Topics

Question: Can drug abuse Serotonin Problems?


 Tayroke - Tue Sep 16, 2008 12:43 am

I have had depression most of my life and i am also addicted to painkiller and alcohol.I have taken antidepressants off and on throught my life mainly paxil. I have also taken alot of painkillers (darvocets,viccodin,percocet,oxycontin,fentenol)
i can say i surprised to be alive. Witch is why i also suffer from panic attacks and some paranoia. But i just started noticing some changes. About 3 weeks ago i took a darvocet (it wasnt a pleasent time) I felt nervous, funky, kinda like i was dreaming.I was also shaking but i thought it was just a panic attack. About 2 weeks ago i drank a couple times. The first night i got drunk and threw up a couple of times and i noticed i was shaking uncontrollably. Again i thought this was a panic attack. this shaking happend the other two times i drank so i stopped. And just 3 days ago i got my life together and got on paxil. The frist 2 nights i took it i couldnt sleep a wink.I also noticed i was staring off alot and kinda not with it. So i was told to take it in the morning and i did. That night i started to feel out of it again. I went upstairs to turn off my light and turned the hall light out instead. Later i put my hand on my chest and it felt very hot, My toes felt cold after that. I was worried that i might have "Serotonin Syndrome" so i stoped taking them tonight. It just seems to me like when ever i try to feel good my brain fights it. Could this be due to my drug abuse? could my drug abuse unbalanced my serotonin levels and it cant be repaired? Or is this just a part of my paranoia? Oh and was it wise to stop taking paxil?
 Dr. E. Seigle - Wed Oct 15, 2008 2:52 pm

Hi Tayroke,

What you described after three doses of Paxil does not sound like serotonin syndrome. I would talk with your doctor about how to best take the Paxil. Perhaps the dose could be cut, or given in two half-doses, or changed. I'm not sure why you had the shakes and other reactios after using the drugs of abuse and alcohol, but the bottom line message that your body is giving you is not to use them! I'm not familiar with the opiod drugs that you have abused predisposing to a serotonin syndrome. It may be that some of your symptoms are due to anxiety, or a drug interaction effect if you are taking other medications.

Good luck! -Eliot Seigle MD

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here